Damping of Josephson Oscillations in Strongly Correlated One-Dimensional Atomic Gases

TitleDamping of Josephson Oscillations in Strongly Correlated One-Dimensional Atomic Gases
Publication TypeJournal Article
Year of Publication2018
AuthorsPolo, J, Ahufinger, V, Hekking, FWJ, Minguzzi, A
JournalPhys. Rev. Lett.
Volume121
Pagination090404
Date PublishedAug
Abstract

We study Josephson oscillations of two strongly correlated one-dimensional bosonic clouds separated by a localized barrier. Using a quantum-Langevin approach and the exact Tonks-Girardeau solution in the impenetrable-boson limit, we determine the dynamical evolution of the particle-number imbalance, displaying an effective damping of the Josephson oscillations which depends on barrier height, interaction strength, and temperature. We show that the damping originates from the quantum and thermal fluctuations intrinsically present in the strongly correlated gas. Because of the density-phase duality of the model, the same results apply to particle-current oscillations in a one-dimensional ring where a weak barrier couples different angular momentum states.

URLhttps://link.aps.org/doi/10.1103/PhysRevLett.121.090404
DOI10.1103/PhysRevLett.121.090404
Campus d'excel·lència internacional U A B